MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10100
Medical Device Problem Codes Loss of or Failure to Bond (1068); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure in right upper cephalic vein for in-stent stenosis, the deployment wheel allegedly became loose and failed to deploy the stent.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the covera vascular covered stent which was product catalog/lot number specific.Reportedly the covera vascular covered stent has the potential to exhibit deployment issues (i.E., failure to deploy the covered stent) due to slide block bond failures in the device handle.Full or partial failure of the product to deploy is most likely to require percutaneous replacement with existing access.In rare cases, iatrogenic vascular injury may occur as the result of device withdrawal, manipulation, or abrupt/unexpected movements, particularly in the context of difficult or partial stent deployment or mispositioning.Adjunctive endovascular maneuvers may be indicated.There have been no cases where an open surgical procedure has been required.To date, there have been no reported patient injuries associated with deployment issues.As a result of the field action, this event is being reported as a malfunction reportable event.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2023).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the covera vascular covered stent which was product catalog/lot number specific.Reportedly the covera vascular covered stent has the potential to exhibit deployment issues (i.E., failure to deploy the covered stent) due to slide block bond failures in the device handle.Full or partial failure of the product to deploy is most likely to require percutaneous replacement with existing access.In rare cases, iatrogenic vascular injury may occur as the result of device withdrawal, manipulation, or abrupt/unexpected movements, particularly in the context of difficult or partial stent deployment or mispositioning.Adjunctive endovascular maneuvers may be indicated.There have been no cases where an open surgical procedure has been required.To date, there have been no reported patient injuries associated with deployment issues.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system was returned for evaluation.The covered stent was not deployed upon sample receipt.The slide block which is a force transmitting component was no longer connected to the proximal sheath.It is considered the disconnection of the slide block led to the impossibility to deploy the stent.Therefore, based on evaluation of the sample the inability of an adhesive joint (slide block/tether/diving sheath) to withstand tension force during deployment is confirmed.A root cause of this issue was considered to be related to a manufacturing step.Labeling review: the relevant labeling for this product was reviewed.Based on the instructions for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.H10: d4 (expiration date: 08/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16774107
Report Number9681442-2023-00138
Device Sequence Number6671256
Product Code PFV
UDI-Device Identifier00801741106415
UDI-Public(01)00801741106415
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10100
Device Catalogue NumberAVSM10100
Device Lot NumberANFV2614
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 91359
Patient Sequence Number1
Patient SexFemale